Alert archive / Louisiana / Tornado Warnings in 2025

Tornado Warning 33, NWS Lake Charles, LA

July 24, 2025Vermilion Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at Jul 24, 2025, 3:55 PM CDT for Vermilion Parish, Louisiana. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2025, 3:55 PM CDT (20:55 UTC)
Expired
Jul 24, 2025, 4:07 PM CDT
In force
12 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 102 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.9 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2025-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1062 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2025-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1062 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

872 
WFUS54 KLCH 242055
TORLCH
LAC113-242130-
/O.NEW.KLCH.TO.W.0033.250724T2055Z-250724T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
355 PM CDT Thu Jul 24 2025

The National Weather Service in Lake Charles has issued a

* Tornado Warning for...
  Central Vermilion Parish in southwestern Louisiana...

* Until 430 PM CDT.

* At 355 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Intracoastal City, moving west at 15 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Forked Island around 400 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2986 9210 2981 9209 2966 9239 2982 9245
TIME...MOT...LOC 2055Z 072DEG 15KT 2981 9218 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Jones
1 follow-up statement
867 
WWUS54 KLCH 242107
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
407 PM CDT Thu Jul 24 2025

LAC113-242117-
/O.CAN.KLCH.TO.W.0033.000000T0000Z-250724T2130Z/
Vermilion LA-
407 PM CDT Thu Jul 24 2025

...THE TORNADO WARNING FOR CENTRAL VERMILION PARISH IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

&&

LAT...LON 2986 9210 2981 9209 2966 9239 2982 9245
TIME...MOT...LOC 2105Z 072DEG 15KT 2979 9224 

$$

Jones

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Jul 24, 12:30 PM CDT, 3 hours 25 minutes earlier. Its key messages:

  • Widespread showers and thunderstorms through Saturday.
  • Marginal risk of excessive rain for portions of the area Thursday and Friday. Along and south of I-10 can expect 1 to 3 inches from today through Saturday.
  • Another heat wave develops next work week.
Area forecast discussion, Jul 24, 12:30 PM CDT, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1230 PM CDT Thu Jul 24 2025

...New SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER...

.KEY MESSAGES...

- Widespread showers and thunderstorms through Saturday.

- Marginal risk of excessive rain for portions of the area
  Thursday and Friday. Along and south of I-10 can expect 1 to 3
  inches from today through Saturday.

- Another heat wave develops next work week.

&&

.SHORT TERM...
(Tonight through Saturday night)
Issued at 1224 PM CDT Thu Jul 24 2025

A tropical disturbance is currently located south of the
Florida/Alabama border as a disorganized tropical wave. The NHC
has kept chances for development low at 10%. Widespread showers
and thunderstorms from this wave are starting to impact our
coastal waters and this evening will begin to impact the rest of
our region. Widespread heavy rain remains the main concern with a
Marginal Risk (level 1 of 4) for flash flooding across the region
today, Friday, and along the coast during Saturday. Satellite
estimates of PWAT values with the system are around 2.5 inches,
which lines up with the model guidance from the past several days.
Through the end of the week and going into the weekend, heavy on-
and-off showers will be the main threat with localized flash
flooding possible, especially in built-up areas. Models have
remained consistent the past several days with the most likely
rainfall amounts, with widespread 1 to 3 inches and locally higher
amounts. Models have backed off on the higher-end amounts, with
the 90th percentile now showing max rainfall amounts between 5 and
6 inches.

While the system is impacting our area, dense cloud coverage will
help drop our high temperatures into the low 90s to upper 80s.

Make sure to have multiple ways to receive warnings in the event
of flooding and keep a close eye on the forecast through the
weekend.

&&

.LONG TERM...
(Sunday through next Wednesday)
Issued at 1224 PM CDT Thu Jul 24 2025

Ridging will build back in place as the tropical system moves to
our west and into Texas. This will lead to an increase in
temperatures with highs in the mid to upper 90s across the region.
With the high temperatures and dew points remaining in the 70s,
it is likely that we will need more heat advisories by Monday.

Global models are consistent with this being a stronger ridge
than the one last week, with 500 mb heights reaching 597 dm across
southwest Louisiana. The ECMWF is a little more aggressive with
this ridge, but even if the “less intense” GFS ridge sets up
overhead, we should expect multiple days of high heat stress
across the CWA.

&&

.AVIATION...
(18Z TAFS)
Issued at 1224 PM CDT Thu Jul 24 2025

Marginal VFR conditions will start to deteriorate this evening
from east to west as a tropical disturbance begins to impact the
region. Overcast skies will remain elevated for most of the
evening but will begin to descend overnight but will stay above
MVFR levels. Widespread showers and thunderstorms will cause most
of the impacts today with heavy downpours and chaotic gusty
winds. Outside of the convection conditions will remain VFR.

&&

.MARINE...
Issued at 1224 PM CDT Thu Jul 24 2025

The main concern for mariners will be showers and thunderstorms
which will remain widespread through Saturday evening. Background
winds will remain below 15 knots while the background waves will
stay below 4 feet.

&&

.FIRE WEATHER...
Issued at 1224 PM CDT Thu Jul 24 2025

Moisture from a tropical system will surge inland leading to
minimum RH values between 60 to 80% through the weekend. In
addition widespread soaking rain will start this evening and last
through the rest of the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  74  92  73  91 /  30  80  20  70
LCH  75  89  77  90 /  70  90  60  80
LFT  76  89  76  88 /  70  80  40  80
BPT  75  89  75  90 /  60  90  70  80

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

SHORT TERM...14
LONG TERM....14
AVIATION...14

In the hours before

Special weather statement, Jul 24, 3:45 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
345 PM CDT Thu Jul 24 2025

LAZ252-242115-
Lower Vermilion LA-
345 PM CDT Thu Jul 24 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL VERMILION PARISH THROUGH
415 PM CDT...

At 345 PM CDT, Doppler radar was tracking a strong thunderstorm near
Esther, or near Intracoastal City, moving west at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Intracoastal City, Forked Island, Esther, and Henry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2994 9206 2977 9199 2960 9237 2986 9247
TIME...MOT...LOC 2045Z 070DEG 11KT 2983 9211

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Jones
Special weather statement, Jul 24, 3:48 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
348 PM CDT Thu Jul 24 2025

LAZ027-028-242115-
Vernon LA-Rapides LA-
348 PM CDT Thu Jul 24 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL RAPIDES AND EAST CENTRAL
VERNON PARISHES THROUGH 415 PM CDT...

At 347 PM CDT, Doppler radar was tracking a strong thunderstorm near
Alexandria, moving west at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Alexandria, Hineston, Lacamp, Leander, Sieper, Gardner, Otis, Elmer,
Calcasieu, and Woodworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3131 9236 3115 9233 3099 9291 3126 9298
TIME...MOT...LOC 2047Z 077DEG 21KT 3123 9241

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Jones

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 3:45 PM CDTSpecial Weather StatementLCHVermilion30 min
Jul 24, 3:48 PM CDTSpecial Weather StatementLCHRapides27 min
Jul 24, 4:18 PM CDTSpecial Weather StatementLCHVermilion57 min
Jul 24, 4:21 PM CDTSpecial Marine WarningLCH54 min
Jul 24, 4:26 PM CDTSpecial Weather StatementLCHAcadia64 min
Jul 24, 5:04 PM CDTSpecial Weather StatementLCHJefferson Davis56 min
Jul 24, 5:07 PM CDTSpecial Weather StatementLCHBeauregard53 min
Jul 24, 5:26 PM CDTSpecial Weather StatementLCHCameron34 min
Jul 24, 5:56 PM CDTSpecial Weather StatementLCHCalcasieu, Cameron49 min
Jul 24, 6:06 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron39 min
Jul 24, 6:11 PM CDTSpecial Marine WarningLCH49 min
Jul 24, 6:29 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron46 min
Jul 24, 6:35 PM CDTSpecial Marine WarningLCH55 min
Jul 24, 6:41 PM CDTSpecial Marine WarningLCH64 min
Jul 24, 6:49 PM CDTSpecial Marine WarningLCH41 min

Nearby

Tornado Warnings in Louisiana, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.